Alert archive / California / Frost Advisories in 2019
Frost Advisory 23, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 3, 2019, 2:15 PM PDT for Humboldt County, Mendocino County, Trinity County, California. It took effect at Oct 4, 2019, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2019, 2:15 PM PDT (21:15 UTC)
- In effect from
- Oct 4, 2019, 1:00 AM PDT
- Expired
- Oct 4, 2019, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977 WWUS76 KEKA 032115 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 215 PM PDT Thu Oct 3 2019 CAZ106>108-110-111-041015- /O.NEW.KEKA.FR.Y.0023.191004T0800Z-191004T1600Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 215 PM PDT Thu Oct 3 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Friday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Garberville, Bridgeville, Weaverville, Burnt Ranch, Trinity Center, Hayfork, Ruth, Leggett, Laytonville, Willits, Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
024 WWUS76 KEKA 041006 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 306 AM PDT Fri Oct 4 2019 CAZ106>108-110-111-041600- /O.CON.KEKA.FR.Y.0023.000000T0000Z-191004T1600Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 306 AM PDT Fri Oct 4 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Friday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Bridgeville, Weaverville, Trinity Center, Hayfork, Ruth, Willits, Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
308 WWUS76 KEKA 041545 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 845 AM PDT Fri Oct 4 2019 CAZ106>108-110-111-041645- /O.EXP.KEKA.FR.Y.0023.000000T0000Z-191004T1600Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 845 AM PDT Fri Oct 4 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 3, 4:24 AM PDT, 9 hours 51 minutes earlier.
Area forecast discussion, Oct 3, 4:24 AM PDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 424 AM PDT Thu Oct 3 2019 .SYNOPSIS...Light showers will be possible, primarily over Del Norte and northern Humboldt counties this afternoon and tonight. A warming and drying trend is expected to commence on Friday and continue into the weekend. && .DISCUSSION...An upper trough over the Pacific NW may produce more light showers late today into tonight, primarily over Del Norte and northern Humboldt counties. The trough will progress eastward on Friday, allowing a ridge to build and an offshore flow to develop. High temperatures will warm up this weekend. 80s are expected in the interior valleys. Coastal areas should warm as well, with expected highs in the mid 60s to lower 70s. Cloud cover has been keeping temperatures from falling into the mid 30s in the valleys of central/eastern Trinity and northern Mendocino counties early this morning. The frost advisory has been cancelled with temperatures expected to remain above 36F. Another frost advisory or freeze warning will probably be necessary for early Friday morning with skies expected to remain mostly clear in the interior. The upper ridge is forecast to flatten out around mid next week. Some showers will be possible north of Cape Mendocino as a shortwave trough drops in from the NW. The models have been inconsistent with this feature. The latest GFS and ECMWF maintain a ridge over the area with above normal temperatures and offshore flow. && .AVIATION...Mid- level cloudiness is slowly dissipating from north to south this morning as a weakening cold front moves onshore and dissipates. A few areas may experience low clouds and ground fog formation for a few hours before sunrise after these higher clouds pass, however, should any form they are expected to mix out soon after daybreak. Another shortwave is expected to move over the northern portion of the region this afternoon, potentially bringing a few showers to Del Norte and northern Humboldt county. These showers may briefly drop flying conditions into MVFR if one passes overhead. /TDJ && .MARINE...Northerly winds will pick up today south of Cape Mendo in the wake of a front, but will still be very light and more westerly for the most part north of Cape Mendocino. To the south, the Small Craft Advisory for the southern inner waters still looks good, with 25 to 30 kt gusts possible locally this afternoon and evening, along with steeper seas. Some gusts of 20 to 25 kt will be possible beyond 10 nm over the southern outer waters, but do not see enough of a widespread threat to issue an advisory. This wind pattern will continue into Friday, before stronger northerlies attempt to expand north of the Cape on Saturday. Meanwhile, a northwesterly mid-period swell will begin to fill in this evening, peaking around 7 ft at 12 seconds on Friday. Additionally, this swell will mix with the short-period northerly seas of 4 to 6 ft at 4 to 6 seconds in the stronger winds south of Cape Mendocino. Current model guidance indicates winds and seas weakening later in the weekend and into early next week, with benign conditions possible across the coastal waters. /AAD&TDJ && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 9 AM this morning to 9 PM PDT this evening for PZZ455. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 3, 7:15 AM PDT, 7 hours before
Hazardous Weather Outlook National Weather Service Eureka CA 715 AM PDT Thu Oct 3 2019 CAZ101>113-041415- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 715 AM PDT Thu Oct 3 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:33 PM PDT | Small Craft Advisory | EKA | 7 days |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.